Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 37, NWS Midland/Odessa, TX

March 28, 2006Reeves County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 28, 2006, 7:51 PM CST for Reeves County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2006, 7:51 PM CST (01:51 UTC)
Expired
Mar 28, 2006, 8:29 PM CST
In force
38 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Reeves County, TX

The radar

The Midland/Odessa radar (KMAF), 150 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 5:54 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2006-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 759 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2006-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
759 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1354 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 290155
SVRMAF
TXC389-290245-
/O.NEW.KMAF.SV.W.0037.060329T0151Z-060329T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
751 PM CST TUE MAR 28 2006

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL REEVES COUNTY IN SOUTHWEST TEXAS...

* UNTIL 845 PM CST

* AT 750 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM LOCATED 6 MILES NORTHWEST OF BALMORHEA. ANOTHER
  SEVERE THUNDERSTORM WAS LOCATED  21 MILES NORTHWEST OF PECOS. THESE
  STORMS ARE MOVING EAST AT 15 MPH AND WILL BE CAPABLE OF PRODUCING 
  QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* THE SEVERE THUNDERSTORMS WILL AFFECT THE FOLLOWING LOCATIONS...
  BALMORHEA...
  SARAGOSA...
  VERHALEN...
  U.S. HIGHWAY 285...
  FARM TO MARKET ROAD 2903...

DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3164 10392 3095 10382 3094 10355 3122 10344
      3141 10347 3161 10354 3164 10361 3174 10369
      3173 10375

$$
1 follow-up statement
000 
WWUS54 KMAF 290229
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
828 PM CST TUE MAR 28 2006

TXC389-290238-
/O.CAN.KMAF.SV.W.0037.000000T0000Z-060329T0245Z/
REEVES TX-
828 PM CST TUE MAR 28 2006

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL REEVES COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
TUESDAY EVENING FOR SOUTHWESTERN TEXAS.

AT 828 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORMS THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE 
WEAKENED BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM 
WARNING IS CANCELLED.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE 
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3164 10392 3095 10382 3094 10355 3122 10344
      3141 10347 3161 10354 3164 10361 3174 10369
      3173 10375

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 6:08 PM CST, 1 hour 43 minutes earlier.

Area forecast discussion, Mar 28, 6:08 PM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
608 PM CST TUE MAR 28 2006

.UPDATE...
WILL SEND AN UPDATE SHORTLY TO INCLUDE SEVERE THUNDERSTORMS WATCH
NUMBER 107...WHICH IS IN EFFECT UNTIL 1100 PM CST.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM NOON CST THURSDAY TO 6 PM CST THURSDAY
     FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
     COUNTY...AND SOUTHERN LEA COUNTY.

TX...FIRE WEATHER WATCH FROM NOON CST THURSDAY TO 6 PM CST THURSDAY
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS...LOVING...
     REEVES COUNTY AND UPPER TRANS PECOS...WARD...AND WINKLER.

&&

99/99
Hazardous weather outlook, Mar 28, 2:33 PM CST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
233 PM CST TUE MAR 28 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-292045-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
233 PM CST TUE MAR 28 2006 /133 PM MST TUE MAR 28 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER WEST TEXAS AND SOUTHEAST
NEW MEXICO TONIGHT. THE BEST CHANCE OF THUNDERSTORMS WILL BE OVER
THE LOWER TRANS PECOS REGION AND THE PERMIAN BASIN. SOME OF THE
STORMS MAY REACH SEVERE LIMITS WITH HAIL AND GUSTY WINDS THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR AREAS GENERALLY
EAST OF A LAMESA TO SANDERSON LINE ON WEDNESDAY AFTERNOON. LARGE
HAIL AND DAMAGING WINDS WILL BE THE MAIN CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED...ESPECIALLY WEDNESDAY
AFTERNOON ACROSS THE PERMIAN BASIN.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Mar 28, 6:55 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
655 PM CST TUE MAR 28 2006

NMZ028-033-034-TXZ059-290200-
CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-EDDY COUNTY PLAINS-LOVING-
555 PM MST TUE MAR 28 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR LOVING...SOUTHEASTERN EDDY AND
SOUTHWESTERN LEA COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 27 MILES NORTH OF
RED BLUFF LAKE TO 5 MILES SOUTHEAST OF RED BLUFF LAKE AT 555 PM MST
OR 655 PM CST...MOVING NORTHEAST AT 20 MPH. THESE STORMS MAY CONTAIN
PEA SIZE HAIL... BRIEF HEAVY RAIN AND WIND GUSTS TO 50 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MST OR
1100 PM CST TUESDAY EVENING FOR SOUTHWESTERN TEXAS.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 6:12 PM CSTSevere Thunderstorm WarningMAFWard63 min
Mar 28, 6:26 PM CSTSevere Thunderstorm WarningMAFPecos64 min
Mar 28, 6:32 PM CSTSevere Thunderstorm WarningMAFWinkler58 min
Mar 28, 7:28 PM CSTSevere Thunderstorm WarningMAFWinkler37 min
Mar 28, 7:28 PM CSTSevere Thunderstorm WarningMAFPecos62 min
Mar 28, 7:28 PM CSTSevere Thunderstorm WarningMAFPecos62 min
Mar 28, 8:29 PM CSTSevere Thunderstorm WarningMAFPecos61 min
Mar 28, 8:57 PM CSTSevere Thunderstorm WarningMAFTerrell63 min
Mar 28, 9:29 PM CSTSevere Thunderstorm WarningMAFPecos61 min
Mar 28, 9:56 PM CSTSevere Thunderstorm WarningMAFTerrell64 min
Mar 28, 10:11 PM CSTSevere Thunderstorm WarningMAFCrane55 min
Mar 28, 10:26 PM CSTSevere Thunderstorm WarningMAFPecos64 min
Mar 28, 10:43 PM CSTSevere Thunderstorm WarningMAFEctor62 min
Mar 28, 10:46 PM CSTFlash Flood WarningMAFEctor3 hr
Mar 28, 10:54 PM CSTSevere Thunderstorm WarningMAFMidland66 min
Mar 28, 11:07 PM CSTFlash Flood WarningMAFMidland3 hr
Mar 28, 11:47 PM CSTSevere Thunderstorm WarningMAFMartin58 min
Mar 29, 12:20 AM CSTSevere Thunderstorm WarningMAFHoward55 min
Mar 29, 12:22 AM CSTSevere Thunderstorm WarningMAFGlasscock53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.